Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 14, 2021, 4:19 PM MDT for Hamilton County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 14, 2021, 5:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 169 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143 WWUS83 KDDC 142219 SPSDDC Special Weather Statement National Weather Service Dodge City KS 419 PM MDT Wed Jul 14 2021 KSZ061-142300- Hamilton KS- 419 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY UNTIL 500 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles south of Coolidge, moving northeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Hamilton County. LAT...LON 3789 10204 3799 10179 3775 10167 3774 10204 TIME...MOT...LOC 2219Z 243DEG 18KT 3780 10198 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 14, 11:57 AM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 14, 11:57 AM MDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1257 PM CDT Wed Jul 14 2021 ...updated discussion... .SHORT TERM...(This evening through Thursday) Issued at 111 PM CDT Wed Jul 14 2021 A frontal boundary is currently pushing into northwest Kansas. This front will be the impetus for storms to develop this afternoon and evening. Forecast CAPE is expected to peak at 1000 J/kg. Bulk shear is expected to remain weak... 20 or so knots. Low level thermo profile should be fairly well mixed with the current downslope southwesterly wind. As a result, do expect the formation of DCAPE ahead of the front. Storms will develop along the front and near the Colorado border and slowly push east as the evening wears on. The main threats are winds of 60-70 mph, heavy rainfall, and up to 1" hail. The most likely area for strong to severe storms will extend along the Colorado border northeast up across Scott and Lane counties. One thing that remains on the unclear side is how far convective activity will reach. Some models are less aggressive than others. Rainfall amounts of a quarter of a inch to an inch will be possible in the heaviest storm cells. Anyway, beside the sensible weather impacts, overnight lows tonight will continue to remain on the warm side with a mix of 60s and 70s. For tomorrow, the front will continue to move southeast and weaken/wash out with time. Storms will be once again possible along this boundary. The best chances will be located across the southeast zones. Strong to marginally severe storms will be possible in this area. The main threats will be convective outflows, some hail, and heavy rainfall. Some good news for tomorrow is that we will get a break from the heat. Highs should peak in the 80s. We will take that short break for mid July in southwest Kansas. .LONG TERM...(Thursday night through Wednesday) Issued at 111 PM CDT Wed Jul 14 2021 The heat will quickly return on Friday. Highs should easily rebound back into the 90s. Any storm activity should remain on the isolated side. The weekend is shaping up to be pretty normal for July. Seasonally hot temperatures, breezy winds, and only isolated storms with much of the FA remaining dry. For the next business week, the mid level ridge is expected to eventually shift from the Rockies over the Northern Plains. This will keep mainly dry conditions across southwest Kansas with only isolated storm chances. Temperatures will continue to remain seasonally hot. If the ridge does eventually sink southward from the Northern Plains more closer to our area, then of course we could see hotter temperatures than what are currently forecast. Some to watch and see how the ridge evolves with time. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1111 AM CDT Wed Jul 14 2021 VFR cigs are expected for the majority of the TAF pd. MVFR cigs may be possible tomorrow morning with residual cloud cover. For weather, do expect storms to develop this afternoon and spread east through the evening. Wind outflow greater than 50 kt is possible with this activity, as well as some hail. Will continue VCTS/CB groups across the terminals as there is fairly high confidence storms will develop. Breezy SW winds of 20-30 kt with gusts 30+ kt will likely continue for the rest of the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 69 84 64 / 10 40 40 20 GCK 95 65 85 62 / 50 60 20 10 EHA 95 65 87 63 / 50 60 30 10 LBL 97 67 87 64 / 30 40 40 10 HYS 97 67 83 62 / 30 60 30 10 P28 97 75 83 68 / 0 50 60 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Jul 14, 2:40 AM MDT, 13 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 340 AM CDT Wed Jul 14 2021 KSZ030-031-043>046-061>066-074>081-084>090-150845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 340 AM CDT Wed Jul 14 2021 /240 AM MDT Wed Jul 14 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to marginally severe thunderstorms will be possible across portions of west central and central Kansas late this afternoon through this evening. The main potential hazards will be up to quarter size hail and damaging winds in excess of 60 mph. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- There is a limited risk for strong to marginally severe thunderstorms across south central Kansas Thursday. Days 2-7 Hazards ---------------- * Thursday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk * Tuesday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed generally north of a Scott City to Larned line mainly after 5 PM. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 14, 4:13 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Dodge City KS 513 PM CDT Wed Jul 14 2021 KSZ074-142245- Stanton KS- 513 PM CDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANTON COUNTY UNTIL 545 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near The Saunders Elevator, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Manter. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3769 10204 3773 10189 3751 10182 3748 10204 TIME...MOT...LOC 2213Z 243DEG 16KT 3756 10205 UMSCHEID
Special weather statement, Jul 14, 4:19 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 419 PM MDT Wed Jul 14 2021 KSZ061-142300- Hamilton KS- 419 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY UNTIL 500 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles south of Coolidge, moving northeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Hamilton County. LAT...LON 3789 10204 3799 10179 3775 10167 3774 10204 TIME...MOT...LOC 2219Z 243DEG 18KT 3780 10198 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:10 PM MDT | Severe Thunderstorm Warning | DDC | Ellis | 30 min |
| Jul 13, 6:11 PM MDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 27 min |
| Jul 13, 6:16 PM MDT | Special Weather Statement | DDC | Ness | 44 min |
| Jul 13, 6:26 PM MDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 16 min |
| Jul 14, 4:13 PM MDT | Special Weather Statement | DDC | Stanton | 32 min |
| Jul 14, 5:00 PM MDT | Special Weather Statement | DDC | Hamilton | 45 min |
| Jul 14, 5:10 PM MDT | Special Weather Statement | DDC | Stanton | 35 min |
| Jul 14, 5:27 PM MDT | Special Weather Statement | DDC | Grant | 33 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.